Am I having Residuals or is GBS back?

    • Anonymous
      July 4, 2006 at 11:37 am

      Hi,

      Well two weeks ago I learned I had a tooth infection and my tooth was dead and I needed a root canal. I was put on an antibiotic called “Keflex” and after being on it several days I noticed that my neuropathy was getting worse. It is not only in my feet but my lower legs. I mentioned this to my dentist and doctor but they didn’t seemed concerned. Well I did have the root canal and my tooth infection is much better. I’m off the antibiotic for two days now after being on it ten days but my neuropathy seems not any better yet. I notice more burning also. I increased my neurotin. I was wondering if any of you found your residuals worse after fighting an infection in your body. What do you think. Doc Davis if you’re on I”d appreciate your comments. The bummer is that my doctor who diagnosed me with GBS has left the practice but I could contact my neurologist. An interesting thing is my 3rd cousin who had GBS went for a spinal tap because he GBS may have come back. Also a little girl in my town who had GBS when I did just spent a week back in the hospital for treatment of her GBS. Well I’m waiting it out. I have to go back for the rest of my root canal work on July 13th. This week is busy with my daughter going to camp and my son having his wisdom teeth out as well as my husband having a root canal. Thanks for listening.

      Blessings
      Caroline

    • Anonymous
      July 4, 2006 at 2:21 pm

      Hi there,

      The first thing to look for with the dentist is, did they use deadening, or numbing products with the pre-fix ‘cain’ on you. There’s a thread on here which talks about that. It could have exasperated residuals, just like a reaction to antibiotics. Give more time for the body to rest and recouperate. Stay aware for any changes and trust your istincts.

    • Anonymous
      July 4, 2006 at 8:04 pm

      My understanding is you dont have to be concerned bout relapse unless you get new weakness. (cant walk, cant get out of chair kind of stuff). Your residuals may be flaring because your body is fighting infection. Get lots of rest. šŸ˜®

    • Anonymous
      July 4, 2006 at 8:16 pm

      Ben hasn’t had a major illness since his GBS last year, but his neurologist warned us that if and when he gets his next infection, he should expect the numbness and tingling sensations to come back. If it starts spreading up your legs and hits your arms and face, then don’t hesitate to go to the hospital. Better to be safe than sorry. As for me, I don’t have GBS, but when I was given lidocain to have a cavity filled, I was numb and tingly for several hours. For a moment, I even wondered if I was getting GBS.

      Feel better soon!

      Shannon

    • Anonymous
      July 4, 2006 at 11:11 pm

      caroline, it is possible to get those sensations from medications like antibiotics. keep track of how long and write down all information like name of meds and reactions, then next time you get it compare notes to see if anything is alike or different. make sure your dentist knows about gbs and the effects of meds and procedures and reactions. take care and get rest.:)

    • Anonymous
      July 5, 2006 at 12:19 pm

      Hey Caroline,

      I have had quite a bit of dental work and also took antibiotics. After almost every procedure (root canal and bridge) I experienced some weakness and tiredness, it went away in a day or two. I would say unless you have extended issues or it continues to get worse it sounds pretty typical. If you have any question though I would just call your Neuro to be safe.

      Jerimy

    • Anonymous
      July 5, 2006 at 11:43 pm

      Hi,

      I’m finding comfort in everyone’s input. My Neuropathy seemed a little better today. I’m trying to rest more. Thanks everyone who has replied.

      Caroline

    • Anonymous
      July 7, 2006 at 3:06 am

      I have what I like to call flare ups of my GBS all the time. If I get stressed out to bad which they have shown can make it worse I get weak. When I am sick I am more weak then normal, it is something I have learned to deal with unfortunetly over the past 17 yrs since it happend to me. It never really goes away for good I had found out when I went back into the hospital for a bad flare up when I was living in norway. The chances I have been told of it ever getting as bad as when we first get it are very slim but none the less it does not keep us from worrying if we are going to wind back in the hospital not able to move again. Hope this helps I am new here so I hope it was ok for me to post back to you.

    • Anonymous
      July 8, 2006 at 6:50 pm

      I was informed by my doctor that some antibiotics are neurotoxic and should be avoided. They include Tequin, Keflex, Cipro, among others. Biaxin XL and Augmentin XR are not neurotoxic and have fewer side effects for patients with nerve damage. I have taken both with almost no side effects.

    • Anonymous
      July 10, 2006 at 10:03 pm

      Yes I would I agree. Since I’ve been off the Keflex my neuropathy seems better. I do go for the rest of my root canal on Thursday. I’m not sure if I get more of the Novacaine again. I’ll let everyone know how I’m doing then.

      Caroline

    • Anonymous
      July 16, 2006 at 11:08 pm

      Hi,

      Well I had the rest of my root canal and no novacaine. My neuropathy seems better. But I do notice lately even before my dental problems that I have more muscle aches. Do some of you deal with muscle aches. I decided to take a break from exercising for a while. It was the “Curves” program but I thought even though it is low impact I thought to rest. I hope I’m good enough to travel in a couple of weeks. My daughter will have her permit so I thought she could drive me. I tell you driving with another teen is stressful. My husband won’t take them out because he says he doesn’t like being the passenger. Well do I really like it. Take care…

      Caroline

    • Anonymous
      July 17, 2006 at 2:02 am

      I can’t get over the part about a “root canal” with NO novacaine!!!!! šŸ˜€ šŸ™‚ and šŸ˜® šŸ˜®

      Take care, you will be fine, girl.

      Perry